MAUDE Adverse Event Report: ALCON RESEARCH, LLC OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS

ALCON RESEARCH, LLC OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS
Catalog Number 0065036252
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Codes Conjunctivitis (1784); Foreign Body Sensation in Eye (1869); Headache (1880); Hemorrhage/Blood Loss/Bleeding (1888); Rash (2033); Fungal Infection (2419); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3., h.6.: the complaint sample has not returned for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
As initially reported by healthcare professional, the consumer after using opti-free pure moist solution, experienced eye pain, irritation, congestion, nose bleed and sinus headache.The consumer visited a physician and initially thought it to be seasonal allergies.The consumer later found out a nasty moldy smell from the contact lens care solution.In the follow up, the consumer stated that she experienced eye infection and sinus infections.The infection had to be treated with anti- fungal, which caused rashes.Symptoms resolution is unknown.Additional information has been requested but not yet available.
 
Event or Problem Description
On 30/nov/2023, additional information has been received states that consumer was treated with moxifloxacin 0.5%, 3ml ophthalmic solution and prednisone 1% 15ml ophthalmic suspension eye drops for the eye infection.Additionally, the consumer was treated with prednisone 20mg tablets, ketoconazole 2% shampoo 120ml, ciprofloxacin 500mg tablet, and triamcinolone 0.1% ointment 80gm for sinus and skin rashes.The current condition of consumer's eye is symptoms resolved, with the available information the case still retain as serious and reportable.
 
Additional Manufacturer Narrative
E2402- appropriate clinical signs, symptoms, conditions term / code not available is not applicable.The actual complaint product was not returned for evaluation.A retained sample from the other lot was tested and was found to meet manufacturing specifications.A trend related investigation was performed; no trend could be identified.The device history record and sterilization record for this lot have been reviewed and found to be in compliance.There was no nonconformity or deviations during the manufacturing process which related to the nature of the complaint.The root cause could not be determined.The manufacturer internal reference number is: (b)(4).

Brand Name
OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION
Common Device Name
ACCESSORIES, SOFT LENS PRODUCTS
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18065296
Report Number1610287-2023-00047
Device Sequence Number12683756
Product Code LPN
UDI-Device Identifier00300650361040
UDI-Public00300650361040
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Catalogue Number0065036252
Device Lot Number118XF
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
CORRECTION
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CIPROFLOXACIN; FAMOTIDINE; FLUTICASONE; KETOCONAZOLE; VITAMIN D2
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale